Alert archive / Michigan / Special Weather Statements in 2008

Special Weather Statement, NWS Grand Rapids, MI

August 4, 2008Clinton County, Michigan

NWS Grand Rapids, MI issued this special weather statement at Aug 4, 2008, 7:13 PM EDT for Clinton County, Michigan. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2008, 7:13 PM EDT (23:13 UTC)
Expired
Aug 4, 2008, 8:15 PM EDT
In force
62 min
Issued by
NWS Grand Rapids, MI

County Clinton County, MI

The radar

The Grand Rapids radar (KGRR), 81 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRR 042313
SPSGRR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
713 PM EDT MON AUG 4 2008

MIZ059-050015-
CLINTON-
713 PM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF ST. 
JOHNS TO 8 MILES NORTHWEST OF DEWITT...MOVING SOUTHEAST AT 32 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  WESTPHALIA...         EUREKA...             WACOUSTA...
  ST. JOHNS...          ELSIE...              DEWITT...
  OVID...               BATH...

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4277 8460 4288 8484 4313 8464 4312 8444
      4309 8436 4278 8436
TIME...MOT...LOC 2313Z 304DEG 28KT 4306 8454 4291 8467

$$

MEADE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:40 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 4, 3:40 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT MON AUG 4 2008

LATEST UPDATE...ALL SECTIONS EXCEPT LONG TERM AND AVIATION...

.SYNOPSIS...(340 PM EDT MON AUG 4 2008)
A NEARLY STALLED OUT FRONTAL BOUNDARY WILL REMAIN IN THE AREA
THROUGH LATE TUESDAY. WAVES OF LOW PRESSURE RIDING ALONG THIS FRONT
WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH
EARLY TUESDAY EVENING. HEAVY RAINFALL WILL BE POSSIBLE...AND SOME OF
THESE STORMS COULD BECOME SEVERE. WARM AND HUMID CONDITIONS CAN ALSO
BE EXPECTED UNTIL THIS FRONT MOVES THROUGH. COOLER AND DRIER
CONDITIONS CAN BE EXPECTED FOR WEDNESDAY BEHIND THE FRONT. ANOTHER
CHANCE OF RAINFALL WILL OCCUR ON THURSDAY AS ANOTHER COLD FRONT
DROPS THROUGH THE AREA.

&&

.SHORT TERM...(340 PM EDT MON AUG 4 2008)
(THIS EVENING THROUGH WEDNESDAY NIGHT)
BIGGEST CONCERN IN THE SHORT TERM IS THE POTENTIAL MCS AND SEVERE
WEATHER FOR THE TONIGHT PERIOD.

CWFA HAS SEEN QUITE A BIT OF SUNSHINE THIS AFTERNOON IN THE WAKE OF
THE MCS THIS MORNING. THIS HAS ALLOWED SOME INSTABILITY TO DEVELOP
WITH 500-1000 J/KG OF ML CAPE OVER THE CWFA...HIGHEST TO THE SW. A
PUSH OF MID LEVEL THETA E IS RESPONSIBLE FOR THE SCT-NUMEROUS STORMS
MOVING ACROSS ERN WI THIS AFTERNOON. A FEW SUB-SEVERE WIND GUSTS AND
SMALL HAIL HAVE BEEN REPORTED...LIKELY DUE TO THE ELEVATED NATURE OF
THE STORMS. WE HAVE ACCOUNTED FOR THESE BY PLACING HIGHEST POPS
EARLY THIS EVENING UP NORTH AND FOR THE WRN COUNTIES.

UPPER WAVE SEEN MOVING INTO IA THIS AFTERNOON IS EXPECTED TO HELP TO
INDUCE AN MCS LATER THIS AFTERNOON/EVENING TO OUR WEST AS THE
ASSOCIATED LLJ GETS CRANKING TO AROUND 30-35 KNOTS. MODELS ARE IN
FAIRLY GOOD AGREEMENT IN BRINGING THE NOSE OF THIS LLJ ACROSS THE
SRN PORTION OF THE CWFA LATER THIS EVENING AND DURING THE FIRST
PORTION OF THE OVERNIGHT HOURS. PLENTY OF INSTABILITY WILL BE
AVAILABLE AS THE LLJ TRANSPORTS ADDITIONAL MOISTURE INTO THE AREA.
DEEP LAYER SHEAR VALUES ARE MARGINAL TO SOMEWHAT FAVORABLE FOR
ORGANIZED CONVECTION AROUND 30-40 KNOTS. IT SEEMS THAT DAMAGING
WINDS WILL BE THE MAIN THREAT...AS WILL HEAVY RAINFALL WILL PW/S
APPROACHING 2 INCHES.

THE MCS SHOULD BE EAST OF THE AREA BY 12Z TUE...WITH A WORKED OVER
ATMOSPHERE LEFT IN PLACE. THERE SHOULD BE SOME BREAKS IN THE
CLOUDS...AND THAT WILL ALLOW FOR SOME DESTABILIZATION TO TAKE PLACE.
THIS WILL ULTIMATELY DETERMINE HOW MUCH DESTABILIZATION WILL OCCUR
AND HOW MUCH CONVECTION CAN FIRE. DEEP LAYER SHEAR VALUES WILL BE
INCREASING WITH THE APPROACH OF THE MID LEVEL SPEED MAX...AND THIS
WOULD LEAD TO A THREAT OF SEVERE POTENTIAL. THE BEST CHANCE OF THIS
OCCURRING WOULD BE OVER THE SE PORTION OF THE CWFA WHERE THE FRONT
WILL BE PASSING THROUGH LATER.

ANY PCPN SHOULD THEN COME TO AN END BY MID EVENING ON TUE EVENING
WITH THE FRONT SOUTH OF THE AREA. MUCH DRIER AIR WILL FILTER OVER
THE CWFA LATER TUE NIGHT AND ON WED. THE UPPER JET CORE REMAINS NEAR
THE AREA...SO IT IS POSSIBLE THAT A SHORT WAVE ROTATING AROUND THE
SYSTEM COULD TOUCH OFF A SHOWER OR STORM WED AFTERNOON. RIGHT
NOW...MODELS ARE NOT INDICATING MUCH IF ANYTHING...AND WE WILL HOLD
ONTO A DRY FCST FOR NOW.

&&

.LONG TERM...(100 PM EDT MON AUG 4 2008)
(THURSDAY THROUGH MONDAY)
VERY LITTLE CHANGES WERE NECESSARY TO OUR PREVIOUS EXTENDED RANGE
FCST. A COLD FRONT WILL MOVE THROUGH THURSDAY WHICH COULD BRING A
FEW SHOWERS AND TSTORMS. A COOLER AND DRIER AIR MASS WILL FILTER IN
FRIDAY AND SATURDAY WHEN TEMPS SHOULD AVG AT LEAST 5 DEGREES BELOW
NORMAL. MAINLY DRY WX IS ANTICIPATED LATE WEEK THROUGH THE WEEKEND
INTO EARLY NEXT WEEK AS A SFC RIDGE GRADUALLY BUILDS IN.

&&

.MARINE...(340 PM EDT MON AUG 4 2008)
SOUTHWEST WINDS HAVE REMAINED RATHER LIGHT EARLY THIS AFTERNOON OVER
THE NEARSHORE WATERS PER COASTAL MARINE OBSERVATIONS. WINDS ACROSS
THE LAKE OVER IN WI ARE A TAD HIGHER IN THE 15 TO 20 KNOT RANGE...
INDICATIVE OF THE GRADIENT WE WILL LIKELY SEE LATER THIS AFTERNOON
AND THIS EVENING AS THE LOW LEVEL JET MOVES OVERHEAD. THUNDERSTORMS
EXPECTED OVERNIGHT WILL PROVIDE A THREAT FOR LOCALLY STRONG WINDS
AND WAVES...ALONG WITH POSSIBLE RIP CURRENTS ALONG THE SHORE.

WINDS WILL BECOME VARIABLE BEHIND THE LINE OF STORMS TONIGHT. WINDS
ARE THEN EXPECTED TO PICK UP LATER TOMORROW AS COOLER AIR MOVES IN.
MODELS ARE NOT SHOWING MUCH...BUT WE TRIED TO INCREASE THE WINDS A
LITTLE DUE TO THE OVER WATER INSTABILITY THAT SHOULD BE PRESENT. NOT
EXPECTING ADVISORY CONDITIONS TO BE MET...BUT THIS WILL HAVE TO BE
WATCHED.

&&

.AVIATION...(100 PM EDT MON AUG 4 2008)
LATEST RGNL IR SAT AND RADAR TRENDS AS WELL AS A CONSENSUS OF LATEST
SHORT RANGE GUIDANCE SUGGESTS THAT DRY CONDITIONS SHOULD PREVAIL
THIS AFTN. ALTHOUGH ELEVATED INSTABILITY IS INCREASING (ACC NOTED TO
THE SW OF GRR) AND INSTABILITY IN GENERAL SHOULD INCREASE
CONSIDERABLY BY MID TO LATE AFTN WITH A GOOD DEAL OF SUN... IT
APPEARS WE WILL BE LACKING A TRIGGER FOR CONVECTIVE DEVELOPMENT FOR
THE REMAINDER OF THE AFTN.

A CONSENSUS BLEND OF SHORT RANGE GUIDANCE SUGGESTS A THUNDERSTORM
COMPLEX WILL MOVE ACROSS SOUTHERN LWR MI LATE THIS
EVENING/OVERNIGHT. RATHER VIGOROUS CONVECTIVE DEVELOPMENT IS
OCCURRING ATTM ACROSS FAR SW WI AND MESOANALYST TOOLS SUGGEST THIS
COMPLEX WILL CONTINUE TO PROGRESS EASTWARD ACROSS SOUTHERN WI BEFORE
TAKING A DIVE SE TOWARD OUR AREA THIS EVENING.

ADDITIONAL CONVECTIVE COMPLEXES WILL LIKELY DEVELOP OVERNIGHT...
FUELED BY AN INCREASING LLJ. ALL THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND VERY HEAVY RAIN AND FREQUENT
LIGHTNING. HAIL POTENTIAL SEEMS MITIGATED SOMEWHAT BY HIGH FREEZING
LEVELS ALTHOUGH THE MOST VIGOROUS TSTORMS COULD CERTAINLY STILL
PRODUCE HAIL.

WE SUSPECT SOME AREAS OF FOG WILL DEVELOP DURING THE EARLY MORNING
HOURS TUESDAY DUE TO ALL THE RESIDUAL BOUNDARY LAYER MOISTURE AND
HIGH DEW PT AIR OVER OUR AREA. ANY FOG THAT DEVELOPS SHOULD BURN OFF
RATHER QUICKLY BETWEEN 12Z AND 14Z TUE.

&&

.HYDROLOGY...(340 PM EDT MON AUG 4 2008)
LOCALLY HEAVY RAINFALL REMAINS A CONCERN TONIGHT AS PRECIPITABLE
WATERS WILL INCREASE TO AROUND 2.00 INCHES TONIGHT. IT LOOKS AS IF
THE MAIN PRECIPITATION TONIGHT WILL BE AN MCS THAT WILL TRAVERSE AT
LEAST THE SRN HALF OF THE CWFA. THIS COULD BRING LOCALLY 1 TO 2
INCHES OF RAIN IN A SHORT PERIOD OF TIME. THERE IS POTENTIAL IF
SHOWERS AND STORMS LINE THE ENTIRE FRONT AND TRAIN OVER THE SAME
AREAS...SOME FLOODING WOULD BE POSSIBLE. LOCALLY HEAVIER DOWNPOURS
WILL BE POSSIBLE THROUGH TUESDAY WITH ANY ADDITIONAL CONVECTION
UNTIL THE FRONT MOVES THROUGH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ
LONG TERM:    LAURENS
MARINE:       NJJ
AVIATION:     LAURENS
HYDROLOGY:    NJJ
Hazardous weather outlook, Aug 4, 11:30 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 AM EDT MON AUG 4 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-050745-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1130 AM EDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
TONIGHT ACROSS SOUTHWEST LOWER MICHIGAN. A FEW THUNDERSTORMS COULD
POP UP ACROSS THE AREA AFTER 2 PM THIS AFTERNOON...HOWEVER A MORE
ORGANIZED AREA OF THUNDERSTORMS LOOKS MORE LIKELY FOR LATER THIS
EVENING AND TONIGHT. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THE STRONGER STORMS WILL CONTAIN VERY
HEAVY RAINFALL THAT COULD LEAD TO SOME URBAN AND POOR DRAINAGE
FLOODING. THE CLOUD TO GROUND LIGHTNING COULD BE FREQUENT. THE MAIN
STORM MOTION WILL BE SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ON TUESDAY. IN
ADDITION LOCALLY VERY HEAVY RAINFALL COULD OCCUR. SOME URBAN AND
POOR DRAINAGE FLOODING COULD DEVELOP...ESPECIALLY WHERE ANY
THUNDERSTORMS PERSIST.

A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY THURSDAY OR THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY INTO TUESDAY.

LMZ844>849-050745-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1130 AM EDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

BOATER COULD BE HAZARDOUS TODAY AND TONIGHT DUE TO THUNDERSTORMS.
SOME OF THE THUNDERSTORMS COULD CONTAIN HAIL...WINDS OVER 35 KNOTS
AND FREQUENT CLOUD TO WATER LIGHTING. THE MAIN STORM MOTION WILL
BE SOUTHEAST AROUND 30 KNOTS.

RIP CURRENTS WILL ALSO BE POSSIBLE THIS AFTERNOON AND TONIGHT IN THE
WAKE OF MORE ORGANIZED LINES OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR TUESDAY.
WINDS AND WAVES ARE LIKELY TO BE  HIGHER NEAR ANY THUNDERSTORMS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY INTO TUESDAY.

NJJ

In the hours before

Special weather statement, Aug 4, 5:14 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
514 PM EDT MON AUG 4 2008

MIZ044>046-051-052-042200-
GRATIOT-ISABELLA-MECOSTA-MONTCALM-NEWAYGO-
514 PM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 8 MILES NORTHWEST OF MORLEY...MOVING
EAST AT 34 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  STANWOOD...           MORLEY...             ALTONA...
  SYLVESTER...          LAKEVIEW...           MECOSTA...
  SIX LAKES...          BLANCHARD...          WYMAN...
  EDMORE...             CEDAR LAKE...         WINN...
  VESTABURG...          RIVERDALE...          MOUNT PLEASANT...
  ELM HALL...

THIS STORM IS CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

LAT...LON 4360 8476 4336 8482 4349 8561 4367 8557
TIME...MOT...LOC 2114Z 280DEG 30KT 4357 8547

LAURENS
Special weather statement, Aug 4, 5:17 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EDT MON AUG 4 2008

MIZ037-038-043-044-050-042200-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
517 PM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BALDWIN TO LAKEWOOD
CLUB...MOVING EAST AT 34 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  WHITEHALL...          MUSKEGON...           MONTAGUE...
  LAKEWOOD CLUB...      HART...               BALDWIN...
  HESPERIA...           FREMONT...            LUTHER...
  WHITE CLOUD...        NEWAYGO...            GRANT...

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4401 8623 4411 8607 4410 8558 4333 8558
      4330 8580 4323 8596 4323 8630 4324 8627
      4325 8633 4323 8632 4322 8634 4337 8642
      4338 8641 4338 8642 4357 8652
TIME...MOT...LOC 2117Z 261DEG 30KT 4387 8585 4331 8620

LAURENS
Special weather statement, Aug 4, 5:47 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
547 PM EDT MON AUG 4 2008

MIZ044-050-051-056-057-042230-
KENT-MONTCALM-MUSKEGON-NEWAYGO-OTTAWA-
547 PM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
RAVENNA TO RAVENNA...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  VICKERYVILLE...       RAVENNA...            SLOCUM...
  CASNOVIA...           GRANT...              BAILEY...
  KENT CITY...          SPARTA...             CEDAR SPRINGS...
  TRUFANT...            SAND LAKE...          PIERSON...

THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS. STAY AWAY FROM HIGH OBJECTS OUTDOORS
SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4335 8580 4335 8531 4313 8531 4313 8596
      4332 8610
TIME...MOT...LOC 2147Z 273DEG 26KT 4330 8601 4319 8592

LAURENS
Special weather statement, Aug 4, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
713 PM EDT MON AUG 4 2008

MIZ059-050015-
CLINTON-
713 PM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF ST.
JOHNS TO 8 MILES NORTHWEST OF DEWITT...MOVING SOUTHEAST AT 32 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  WESTPHALIA...         EUREKA...             WACOUSTA...
  ST. JOHNS...          ELSIE...              DEWITT...
  OVID...               BATH...

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4277 8460 4288 8484 4313 8464 4312 8444
      4309 8436 4278 8436
TIME...MOT...LOC 2313Z 304DEG 28KT 4306 8454 4291 8467

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:08 AM EDTSpecial Marine WarningGRR112 min
Aug 4, 7:16 AM EDTSpecial Weather StatementGRRAllegan, Muskegon, Ottawa, Van Buren89 min
Aug 4, 8:34 AM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren71 min
Aug 4, 5:14 PM EDTSpecial Weather StatementGRRMecosta46 min
Aug 4, 5:17 PM EDTSpecial Weather StatementGRRLake, Muskegon, Newaygo, Oceana43 min
Aug 4, 5:47 PM EDTSpecial Weather StatementGRRKent43 min

Nearby

Special Weather Statements in Michigan, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.